advertisement
Question
Posted by: congestion | 2011-10-18

iliadin

Hi
I am on medication that causes severe nasal congestion and i cant breathe through my nose at all in the night or early morning.I have been using iliadin/nazene twice daily for over 2 years and i know that youre not supposed to use it for over 10 days in a row. is this going to cause serious problems and what options are there to keep my nose open at night? i dont have any adverse symptoms that im aware of yet.
thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagezENT Expert

Dear Congestion

You are causing a condition called Rhinitis Medicamentosum. This is a permanent condition were the lining of the nose does not produce any mucous, creating a dry, crusted surface. There is no cure and the condition is permanent.
You should see an ENT urgently, as you may still be able to save some of the nasal mucosa, if you can stop using the products. They work on the basis that the bloodsupply to the nose is reduced, causing problems in the long run. You must start using saline solution, possibly assisted with a topical steroid nasal spray.
See an ENT as a matter of urgency.

Regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement